Arkansas, 2011Flood in Arkansas, September 23 to 30, 2011
September 23 to 30, 2011 · NWS LZK · 1 event in 1 county or zone
Periods of heavy rainfall from thunderstorms caused the Cache River at Patterson to rise above flood stage during the last week of September.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- $5,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Periods of heavy rainfall from thunderstorms caused the Cache River at Patterson to rise above flood stage during the last week of September.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 23, 5:25 AM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 23, 5:25 AM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
625 AM CDT FRI SEP 23 2011
.AVIATION...
AREAS OF IFR CEILINGS AND FOG WILL BE SEEN THIS MORNING ACROSS AR
ESPECIALLY OVER NORTHERN LOCATIONS AT KHRO AND KBPK...AND NORTH
CENTRAL AREAS. VFR TO AT TIMES MVFR CEILINGS EXPECTED AT ALL OTHER
TAF SITES. CEILINGS AND FOG WILL SLOWLY LIFT AND THIN THIS MORNING
AFTER SUNRISE BUT WILL HOLD AT LEAST THROUGH MID MORNING. BECOMING
VFR ALL AREAS LATE MORNING TO NOON. WINDS LIGHT NW TO NE THIS
MORNING NORTHERN AREAS BECOMING W TO SW BY NOON AT 5 TO 9 KNOTS.
LIGHT WINDS CENTRAL AND SOUTH AR THIS MORNING WILL BECOME NE 3 TO 7
KNOTS LATE MORNING TO AFTERNOON. (59)
&&
.PREV DISCUSSION... /ISSUED 335 AM CDT FRI SEP 23 2011/
.SHORT TERM...TODAY THROUGH MONDAY
THE UPPER DISTURBANCE THAT BROUGHT THE RAINFALL TO THE STATE ON THU
HAS MOVED TO THE EAST THIS MORNING. WITH THE LIGHT WINDS AND
MOISTURE FROM YESTERDAYS RAINFALL...SOME PATCHY DENSE FOG HAS
DEVELOPED...MAINLY ACROSS PORTIONS OF THE NRN AND WRN COUNTIES OF
THE CWA. HAVE HELD OFF ON A DENSE FOG ADV FOR NOW DUE THE PATCHY
NATURE...BUT WILL CONTINUE TO MONITOR CLOSE IN THE COMING HRS TO SEE
IF THIS FOG BECOMES MORE WIDESPREAD.
EXPECTING A DRY DAY THIS FRI AFTERNOON IN WAKE OF THE THU SYSTEM.
SFC RIDGE WILL BE IN PLACE ACROSS THE STATE...KEEPING SKIES MOSTLY
SUNNY...AND TEMPS BELOW NORMAL ONCE AGAIN. THIS SFC RIDGE WILL SHIFT
EAST ON SAT...WITH SRLY SFC WINDS RETURNING TO THE STATE. THIS WILL
INCREASE MOISTURE SOME ACROSS AR OVER THE WEEKEND. THIS WILL BE IN
ADVANCE OF ANOTHER DISTURBANCE MOVING SOUTH AND SE ACROSS THE STATE
AROUND THE BASE OF THE MAIN UPPER CLOSED LOW TO THE NORTH AS THIS
PARENT LOW SAGS SLIGHTLY SW. HAVE INCREASED TO CHANCE POPS ACROSS
NRN AND ERN COUNTIES STARTING SAT NIGHT AS A RESULT OF THIS
INCREASED MOISTURE AND UPPER DISTURBANCE.
ANOTHER COLD FRONT WILL ALSO BE PUSHING SOUTH INTO THE STATE SAT
NIGHT INTO SUN...INTERACTING WITH A SECONDARY MOISTURE SURGE MOVING
NORTH FROM THE GULF ON SUN. THIS WILL KEEP SLIGHT CHANCE TO CHANCE
POPS GOING FOR SUN AFTERNOON AND NIGHT BEFORE THIS FRONT STALLS
ACROSS SE AR ON MON. WILL CONTINUE TO MENTION SLIGHT CHANCE POPS FOR
THE SERN COUNTIES ON MON WITH THE FRONT STALLED ACROSS SERN AR. MUCH
OF THE REST OF THE CWA WILL REMAIN DRY TO THE NW OF THIS FRONT FOR
THE LATE SHORT TERM PERIOD.
&&
.LONG TERM...TUESDAY THROUGH THURSDAY
LITTLE CHANGE IN THE EXTENDED FORECAST. THE STRONG UPPER LEVEL
PATTERN WILL BE IN PLACE...WITH A TROUGH AND CUT OFF LOW OVER THE
GREAT LAKES TO OHIO AND TN VALLEYS. THIS WILL KEEP A NW TO N FLOW
INTO AR. UNCERTAINTY DOES EXIST IN MODEL RUNS ON EXACT LOCATION OF
THE UPPER TROUGH AND CUT OFF LOW...AS WELL AS AMOUNT OF ANY UPPER
LEVEL ENERGY THAT MAY MOVE ACROSS AR AND DEVELOP ANY ISOLATED
SHOWERS OR THUNDER. WILL KEEP FORECAST DRY AT THIS TIME DUE TO
UNCERTAINTY. TUESDAY MAY SEE A SLIGHT CHANCE OVER SOUTHERN AR WITH
WEAK LIFT...WHILE ON WEDNESDAY MODELS SHOW A BIT MORE POSSIBLE UPPER
SHORT WAVE ENERGY THAT MAY DEVELOP SOME ISOLATED CONVECTION. AGAIN
WILL KEEP DRY DUE TO UNCERTAINTY. THURSDAY DOES LOOK DRY WITH
SURFACE HIGH PRESSURE RIDGING INTO THE AREA. NEAR NORMAL TO A BIT
COOLER THAN NORMAL TEMPERATURES ARE EXPECTED. LOWS IN THE 50S TO 60S
WHILE HIGHS MAINLY IN THE 70S TO LOWER 80S.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 75 53 71 56 / 10 10 10 10
CAMDEN AR 80 55 83 59 / 10 10 10 10
HARRISON AR 74 50 74 53 / 0 10 10 20
HOT SPRINGS AR 78 54 81 58 / 10 10 10 10
LITTLE ROCK AR 79 56 82 60 / 10 10 10 10
MONTICELLO AR 79 56 82 59 / 10 10 10 10
MOUNT IDA AR 80 50 82 55 / 10 10 10 10
MOUNTAIN HOME AR 72 51 74 54 / 0 10 10 20
NEWPORT AR 74 53 70 55 / 10 10 10 10
PINE BLUFF AR 77 55 81 59 / 10 10 10 10
RUSSELLVILLE AR 78 52 80 56 / 0 10 10 10
SEARCY AR 79 54 79 57 / 10 10 10 10
STUTTGART AR 77 55 79 58 / 10 10 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...62 / LONG TERM...59
Hazardous weather outlook, Sep 23, 4:00 AM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI SEP 23 2011
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI SEP 23 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
AREAS OF FOG...DENSE IN SPOTS...WILL BE SEEN THIS MORNING OVER
MUCH OF NORTHERN ARKANSAS...WHILE PATCHY ACROSS THE REST OF THE
STATE. THE FOG WILL SLOWLY LIFT AND DISSIPATE THROUGH THE MORNING.
OTHERWISE DRY CONDITIONS TODAY AS SURFACE HIGH PRESSURE WILL BE
OVER THE AREA. TONIGHT PATCHY DENSE FOG WILL AGAIN FORM IN SPOTS
ACROSS THE AREA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AREAS OF MORNING FOG ACROSS THE STATE WILL WILL SLOWLY LIFT AND
DISSIPATE SATURDAY MORNING. OTHERWISE DRY CONDITIONS ARE EXPECTED
FOR SATURDAY AS SURFACE HIGH PRESSURE WILL BE OVER THE AREA.
A COLD FRONT WILL DRIFT INTO ARKANSAS ON SUNDAY AS THE UPPER LEVEL LOW
PRESSURE SYSTEM DEEPENS OVER THE GREAT LAKES TO THE OHIO VALLEY.
THIS WILL ALLOW SEVERAL UPPER LEVEL DISTURBANCES TO MOVE THROUGH
ARKANSAS STARTING SUNDAY AND INTO THE COMING WEEK...AND BRING SOME
CHANCES OF SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA. THE
OVERALL THREAT OF SEVERE STORMS WILL REMAIN LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
59
Flood, Woodruff
- When
- September 23, 8:00 AM CST to September 30, 3:30 PM CST
- Where
- Woodruff County, Patterson to 0.39 mi NNW of Cavell
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.250, -91.230
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in California, September 23, 2011$115,000 · 50 kt wind · 2 events
- Flash Flood in South Carolina, September 23, 2011$35,000 · 1 event
- Flash Flooding and Flood in Pennsylvania, September 23, 2011$25,000 · 5 events
- Dense Fog in Illinois, September 23, 201119 events
- Dense Fog in Missouri, September 23, 201111 events
- Flash Flooding and Flood in Maryland, September 23, 201110 events
- Dense Fog in Virginia, September 23 to 24, 20118 events
- Dense Fog in Kentucky, September 23, 20116 events
- Flooding in Pennsylvania, September 23 to 24, 20116 events
- Flash Flooding in North Carolina, September 23, 20113 events
- High Wind in Montana, September 23, 201165 kt wind · 3 events
- Flash Flooding and Flood in New York, September 23, 20113 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342690.